MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS
Model Number B1PC (+20.50 D)
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Failure of Implant (1924); Capsular Bag Tear (2639)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable malfunction that occurred in the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu)."posterior capsule rupture" is indicated as a potential adverse event related to iol implantation in hoya ifu covered under the warnings section.Type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Damaged haptic after implantation.Lead haptic broke off when unfolding and lead haptic cut the bag.Patient condition: capsular bag tear.Health impact: device explantation.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for a reportable event that occurred in the usa.The report includes corrected information and additional information not available/included in the initial report.Corrected information: h3 - corrected to device not returned.Additional information: g2: added company representative for investigation.G6: type of report - noted as follow-up #1.H2: type of follow-up - noted for corrected and additional information.H6: added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no: (b)(6); model: b1pc).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(sotj-g115-03).From our investigation, we could not confirm the reported event.Based on available information, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description

Brand Name
B1PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology drive
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
525 technology drive
suite 280
irvine, CA 92618
9093896317
MDR Report Key15083247
Report Number3006723646-2022-00122
Device Sequence Number14441528
Product Code HQL
UDI-Device Identifier00886158017219
UDI-Public00886158017219
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberB1PC (+20.50 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown